• Previous Article
    Convergence of differentiable functions on closed sets and remarks on the proofs of the "Converse Approximation Lemmas''
  • DCDS-S Home
  • This Issue
  • Next Article
    Quasi-periodic solutions for complex Ginzburg-Landau equation of nonlinearity $|u|^{2p}u$
December  2010, 3(4): 601-621. doi: 10.3934/dcdss.2010.3.601

Convergence radius in the Poincaré-Siegel problem

1. 

Dipartimento di Matematica, Universitµa degli Studi di Milano, via Saldini 50, 20133 | Milano, Italy

2. 

Scuola Normale Superiore, Piazza dei Cavalieri, 7, 56126, Pisa (PI)

Received  March 2009 Revised  May 2010 Published  August 2010

We reconsider the Poincaré-Siegel center problem, namely the problem of conjugating an analytic system of differential equations in the neighbourhood of an equilibrium to its linear part $\Lambda=\diag(\lambda_1,\ldots,\lambda_n)$. If the linear part is non--resonant we show that the convergence radius $r$ of the conjugating transformation satisfies $\log r(\Lambda )\ge -CB+C'$ with $C=1$ and a constant $C'$ not depending on $\Lambda$. The convergence condition is the same as the Bruno condition since $B = -\sum_{r\ge 1}2^{-r}\log\alpha_{2^r-1}$, where $\alpha_r = \min_{0\le s\le r} \beta_r$ for $r\ge 0$ and $\beta_r = \min_{j=1,\ldots,n}\ \ \ \min_{k\inZ_+^n,|k|=r+1}$ | < k, $\lambda$ > $- \lambda_j$|. Our lower bound improves the previous results for $n\gt 1$, where the known proofs give $C=2$. We also recall that $C=1$ is known to be the optimal value for the discrete time version of the center problem when $n=1$, namely the linearization problem for germs of holomorphic maps when the eigenvalue of the fixed point is on the unit circle.
Citation: Antonio Giorgilli, Stefano Marmi. Convergence radius in the Poincaré-Siegel problem. Discrete & Continuous Dynamical Systems - S, 2010, 3 (4) : 601-621. doi: 10.3934/dcdss.2010.3.601
References:
[1]

V. I. Arnold, Proof of a theorem of A. N. Kolmogorov on the persistence of quasi-periodic motions under small perturbations of the Hamiltonian,, Usp. Mat. Nauk, 18 (1963). Google Scholar

[2]

V. I. Arnold, Small denominators and problems of stability of motion in classical and celestial mechanics,, Usp. Math. Nauk {\bf 18} (1963), 18 (1963). doi: 10.1070/RM1963v018n06ABEH001143. Google Scholar

[3]

A. Berretti and G. Gentile, Scaling properties for the radius of convergence of a Lindstedt series: the standard map,, J. Math. Pures Appl., 78 (1999), 159. Google Scholar

[4]

A. Berretti and G. Gentile, Bryuno function and the standard map,, Comm. Math. Phys., 220 (2001), 623. Google Scholar

[5]

A. D. Bruno, Analytical form of differential equations,, Trans. Moscow Math. Soc., 25 (1971), 131. Google Scholar

[6]

X. Buff and A. Chéritat, The Brjuno function continuously estimates the size of quadratic Siegel disks,, Ann. of Math., 164 (2006), 265. Google Scholar

[7]

T. Carletti and S. Marmi, Linearization of analytic and non-analytic germs of diffeomorphisms of $C, 0)$,, Bull. Soc. Math. France, 128 (2000), 69. Google Scholar

[8]

A. M. Davie, The critical function for the semistandard map,, Nonlinearity, 7 (1994), 219. Google Scholar

[9]

A. Giorgilli, Quantitative methods in classical perturbation theory,, in Proceedings of the NATO ASI school, 336 (1995), 21. Google Scholar

[10]

A. Giorgilli and U. Locatelli, On classical series expansions for quasi-periodic motions,, MPEJ, 3 (1997). Google Scholar

[11]

A. Giorgilli and U. Locatelli, A classical self-contained proof of Kolmogorov's theorem on invariant tori,, in Proceedings of the NATO ASI school, 533 (1999), 72. Google Scholar

[12]

W. Gröbner, "Die Lie-Reihen und Ihre Anwendungen,", VEB Deutscher Verlag der Wissenschaften, (1967). Google Scholar

[13]

G. H. Hardy and E. M. Wright, "An Introduction to the Theory of Numbers,", Oxford University Press, (1979). Google Scholar

[14]

A. N. Kolmogorov, Preservation of conditionally periodic movements with small change in the Hamilton function,, Dokl. Akad. Nauk SSSR, 98 (1954), 71. Google Scholar

[15]

A. Ya. Khinchin, "Continued Fractions,", The University of Chicago Press, (1964). Google Scholar

[16]

S. Marmi, Critical functions for complex analytic maps,, J. Phys. A: Math. Gen., 23 (1990), 3447. Google Scholar

[17]

S. Marmi and J. Stark, On the standard map critical function,, Nonlinearity, 5 (1992), 743. Google Scholar

[18]

S. Marmi and J.-C. Yoccoz, Some open problems related to small divisors,, in, 1784 (2002), 175. Google Scholar

[19]

S. Marmi, P. Moussa and J.-C. Yoccoz, The Brjuno functions and their regularity properties,, Comm. Math. Phys., 186 (1997), 265. Google Scholar

[20]

J. Moser, On invariant curves of area-preserving mappings of an annulus,, Nachr. Akad. Wiss. Gött., (1962), 1. Google Scholar

[21]

J. Moser, Convergent series expansions for quasi-periodic motions,, Math. Ann., 169 (1967), 136. Google Scholar

[22]

R. Pérez-Marco, Fixed points and circle maps,, Acta Math., 179 (1997), 243. Google Scholar

[23]

H. Poincaré, Mémoire sur les courbes définies par une équation différentielle,, Journal de Mathématiques, 7 (1881), 375. Google Scholar

[24]

H. Rüssmann, Über die iteration analytischer Funktionen,, J. Math. Mech., 17 (1967), 523. Google Scholar

[25]

E. Schröder, Über iterierte Funktionen,, Math. Ann., 3 (1871), 296. Google Scholar

[26]

C. L. Siegel, Iteration of analytic functions,, Annals of Math., 43 (1942), 607. Google Scholar

[27]

C. L. Siegel, Über die normalform analytischer differentialgleichungen in der Nähe einer Gleichgewichtslösung,, Nachr. Akad. Wiss. Göttingen, (1952), 21. Google Scholar

[28]

C. L. Siegel, and J. K. Moser, "Lectures on Celestial Mechanics,", Springer-Verlag, (1971). Google Scholar

[29]

J.-C. Yoccoz, Théeorème de Siegel, nombres de Bruno et polynômes quadratiques,, Astérisque, 231 (1995), 3. Google Scholar

[30]

J.-C. Yoccoz, Analytic linearization of circle diffeomorphisms,, in, 1784 (2002), 125. Google Scholar

show all references

References:
[1]

V. I. Arnold, Proof of a theorem of A. N. Kolmogorov on the persistence of quasi-periodic motions under small perturbations of the Hamiltonian,, Usp. Mat. Nauk, 18 (1963). Google Scholar

[2]

V. I. Arnold, Small denominators and problems of stability of motion in classical and celestial mechanics,, Usp. Math. Nauk {\bf 18} (1963), 18 (1963). doi: 10.1070/RM1963v018n06ABEH001143. Google Scholar

[3]

A. Berretti and G. Gentile, Scaling properties for the radius of convergence of a Lindstedt series: the standard map,, J. Math. Pures Appl., 78 (1999), 159. Google Scholar

[4]

A. Berretti and G. Gentile, Bryuno function and the standard map,, Comm. Math. Phys., 220 (2001), 623. Google Scholar

[5]

A. D. Bruno, Analytical form of differential equations,, Trans. Moscow Math. Soc., 25 (1971), 131. Google Scholar

[6]

X. Buff and A. Chéritat, The Brjuno function continuously estimates the size of quadratic Siegel disks,, Ann. of Math., 164 (2006), 265. Google Scholar

[7]

T. Carletti and S. Marmi, Linearization of analytic and non-analytic germs of diffeomorphisms of $C, 0)$,, Bull. Soc. Math. France, 128 (2000), 69. Google Scholar

[8]

A. M. Davie, The critical function for the semistandard map,, Nonlinearity, 7 (1994), 219. Google Scholar

[9]

A. Giorgilli, Quantitative methods in classical perturbation theory,, in Proceedings of the NATO ASI school, 336 (1995), 21. Google Scholar

[10]

A. Giorgilli and U. Locatelli, On classical series expansions for quasi-periodic motions,, MPEJ, 3 (1997). Google Scholar

[11]

A. Giorgilli and U. Locatelli, A classical self-contained proof of Kolmogorov's theorem on invariant tori,, in Proceedings of the NATO ASI school, 533 (1999), 72. Google Scholar

[12]

W. Gröbner, "Die Lie-Reihen und Ihre Anwendungen,", VEB Deutscher Verlag der Wissenschaften, (1967). Google Scholar

[13]

G. H. Hardy and E. M. Wright, "An Introduction to the Theory of Numbers,", Oxford University Press, (1979). Google Scholar

[14]

A. N. Kolmogorov, Preservation of conditionally periodic movements with small change in the Hamilton function,, Dokl. Akad. Nauk SSSR, 98 (1954), 71. Google Scholar

[15]

A. Ya. Khinchin, "Continued Fractions,", The University of Chicago Press, (1964). Google Scholar

[16]

S. Marmi, Critical functions for complex analytic maps,, J. Phys. A: Math. Gen., 23 (1990), 3447. Google Scholar

[17]

S. Marmi and J. Stark, On the standard map critical function,, Nonlinearity, 5 (1992), 743. Google Scholar

[18]

S. Marmi and J.-C. Yoccoz, Some open problems related to small divisors,, in, 1784 (2002), 175. Google Scholar

[19]

S. Marmi, P. Moussa and J.-C. Yoccoz, The Brjuno functions and their regularity properties,, Comm. Math. Phys., 186 (1997), 265. Google Scholar

[20]

J. Moser, On invariant curves of area-preserving mappings of an annulus,, Nachr. Akad. Wiss. Gött., (1962), 1. Google Scholar

[21]

J. Moser, Convergent series expansions for quasi-periodic motions,, Math. Ann., 169 (1967), 136. Google Scholar

[22]

R. Pérez-Marco, Fixed points and circle maps,, Acta Math., 179 (1997), 243. Google Scholar

[23]

H. Poincaré, Mémoire sur les courbes définies par une équation différentielle,, Journal de Mathématiques, 7 (1881), 375. Google Scholar

[24]

H. Rüssmann, Über die iteration analytischer Funktionen,, J. Math. Mech., 17 (1967), 523. Google Scholar

[25]

E. Schröder, Über iterierte Funktionen,, Math. Ann., 3 (1871), 296. Google Scholar

[26]

C. L. Siegel, Iteration of analytic functions,, Annals of Math., 43 (1942), 607. Google Scholar

[27]

C. L. Siegel, Über die normalform analytischer differentialgleichungen in der Nähe einer Gleichgewichtslösung,, Nachr. Akad. Wiss. Göttingen, (1952), 21. Google Scholar

[28]

C. L. Siegel, and J. K. Moser, "Lectures on Celestial Mechanics,", Springer-Verlag, (1971). Google Scholar

[29]

J.-C. Yoccoz, Théeorème de Siegel, nombres de Bruno et polynômes quadratiques,, Astérisque, 231 (1995), 3. Google Scholar

[30]

J.-C. Yoccoz, Analytic linearization of circle diffeomorphisms,, in, 1784 (2002), 125. Google Scholar

[1]

E. Muñoz Garcia, R. Pérez-Marco. Diophantine conditions in small divisors and transcendental number theory. Discrete & Continuous Dynamical Systems - A, 2003, 9 (6) : 1401-1409. doi: 10.3934/dcds.2003.9.1401

[2]

David DeLatte. Diophantine conditions for the linearization of commuting holomorphic functions. Discrete & Continuous Dynamical Systems - A, 1997, 3 (3) : 317-332. doi: 10.3934/dcds.1997.3.317

[3]

Luigi Chierchia, Gabriella Pinzari. Planetary Birkhoff normal forms. Journal of Modern Dynamics, 2011, 5 (4) : 623-664. doi: 10.3934/jmd.2011.5.623

[4]

Shrikrishna G. Dani. Simultaneous diophantine approximation with quadratic and linear forms. Journal of Modern Dynamics, 2008, 2 (1) : 129-138. doi: 10.3934/jmd.2008.2.129

[5]

Andreas Henrici. Symmetries of the periodic Toda lattice, with an application to normal forms and perturbations of the lattice with Dirichlet boundary conditions. Discrete & Continuous Dynamical Systems - A, 2015, 35 (7) : 2949-2977. doi: 10.3934/dcds.2015.35.2949

[6]

Shui-Nee Chow, Kening Lu, Yun-Qiu Shen. Normal forms for quasiperiodic evolutionary equations. Discrete & Continuous Dynamical Systems - A, 1996, 2 (1) : 65-94. doi: 10.3934/dcds.1996.2.65

[7]

Xingwu Chen, Weinian Zhang. Normal forms of planar switching systems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (12) : 6715-6736. doi: 10.3934/dcds.2016092

[8]

A. Katok and R. J. Spatzier. Nonstationary normal forms and rigidity of group actions. Electronic Research Announcements, 1996, 2: 124-133.

[9]

Marco Abate, Francesca Tovena. Formal normal forms for holomorphic maps tangent to the identity. Conference Publications, 2005, 2005 (Special) : 1-10. doi: 10.3934/proc.2005.2005.1

[10]

Boris Kalinin, Victoria Sadovskaya. Normal forms for non-uniform contractions. Journal of Modern Dynamics, 2017, 11: 341-368. doi: 10.3934/jmd.2017014

[11]

Luchezar Stoyanov. Pinching conditions, linearization and regularity of Axiom A flows. Discrete & Continuous Dynamical Systems - A, 2013, 33 (2) : 391-412. doi: 10.3934/dcds.2013.33.391

[12]

P. De Maesschalck. Gevrey normal forms for nilpotent contact points of order two. Discrete & Continuous Dynamical Systems - A, 2014, 34 (2) : 677-688. doi: 10.3934/dcds.2014.34.677

[13]

Weigu Li, Jaume Llibre, Hao Wu. Polynomial and linearized normal forms for almost periodic differential systems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (1) : 345-360. doi: 10.3934/dcds.2016.36.345

[14]

Ricardo Miranda Martins. Formal equivalence between normal forms of reversible and hamiltonian dynamical systems. Communications on Pure & Applied Analysis, 2014, 13 (2) : 703-713. doi: 10.3934/cpaa.2014.13.703

[15]

Vincent Naudot, Jiazhong Yang. Finite smooth normal forms and integrability of local families of vector fields. Discrete & Continuous Dynamical Systems - S, 2010, 3 (4) : 667-682. doi: 10.3934/dcdss.2010.3.667

[16]

Tomas Johnson, Warwick Tucker. Automated computation of robust normal forms of planar analytic vector fields. Discrete & Continuous Dynamical Systems - B, 2009, 12 (4) : 769-782. doi: 10.3934/dcdsb.2009.12.769

[17]

Koichiro Naito. Recurrent dimensions of quasi-periodic solutions for nonlinear evolution equations II: Gaps of dimensions and Diophantine conditions. Discrete & Continuous Dynamical Systems - A, 2004, 11 (2&3) : 449-488. doi: 10.3934/dcds.2004.11.449

[18]

Majid Gazor, Mojtaba Moazeni. Parametric normal forms for Bogdanov--Takens singularity; the generalized saddle-node case. Discrete & Continuous Dynamical Systems - A, 2015, 35 (1) : 205-224. doi: 10.3934/dcds.2015.35.205

[19]

Alessandro Fortunati, Stephen Wiggins. Normal forms à la Moser for aperiodically time-dependent Hamiltonians in the vicinity of a hyperbolic equilibrium. Discrete & Continuous Dynamical Systems - S, 2016, 9 (4) : 1109-1118. doi: 10.3934/dcdss.2016044

[20]

Teresa Faria. Normal forms for semilinear functional differential equations in Banach spaces and applications. Part II. Discrete & Continuous Dynamical Systems - A, 2001, 7 (1) : 155-176. doi: 10.3934/dcds.2001.7.155

2018 Impact Factor: 0.545

Metrics

  • PDF downloads (7)
  • HTML views (0)
  • Cited by (6)

Other articles
by authors

[Back to Top]